I have been on a beta and calcium channel blocker(metoprolol ER 50mg
amlodipine 5mg for the past 2 years. My cholestrol and triglyceride levels gone mad from acceptable levels 2 years. The culprit is probable beta blocker.My cholestrol levels are as follows. Units omitted for clarity.
Total cholestrol 260
with medicine my BP is 140/90. I want to change the medicine. Can changing medicine (beta blocker) to some alpha receptor blocker, ACE inhibitors,receptor blockers possible?would transition be smooth? Please help me in changing my medicine .
Numbers this high are not the result of your beta blockers as they have been shown to only have a minor impact on cholesterol levels if any at all. Studies have shown that some beta blockers can increase triglyceride levels and decrease the level of HDL (“good”) cholesterol. The effect of these beta blockers on LDL (“bad”) cholesterol is inconclusive. Some studies have shown reductions in LDL levels, while others have shown increases. The data are inconclusive and I have never heard of anyone having an increased level of cholesterol due to blood pressure meds. Your LDL is very high and HDL is low, I would considers some lifestyle changes that include diet and exercise as well as a statin to help get these numbers down because high cholesterol and high BP are two modifiable risk factors and both will be benefited by diet and exercise.
As far as BP meds go, I'm on Benicar HCT which is a angiotensin II receptor antagonist and it has worked very well for me for many years. Basically, it works by keeping your arteries from becoming stiffened and narrowed. Any change you make should be without symptoms unless you get one that cause too drastic a drop in BP in which case you may feel some side effects like being dizzy or lightheaded.
I had great cholesterol levels until I started taking Metoprolol Tartrate. Then, the bad skyrocketed while the good plummeted. I also became very gassy and my bowel movements slowed until I got constipated. Took myself off the pills for a while (maybe 2-3 months) but am going back on until I see my dr. again to try and figure this out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.